Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 228, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 16, 2012, 6:09 PM EDT for 7 counties in Indiana. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2012, 6:09 PM EDT (22:09 UTC)
- Expired
- Aug 16, 2012, 7:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Clay County, IN, Daviess County, IN, Greene County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Owen County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 6:20 PM EDT | HAIL 0.5 | 10 W Bloomington, IN | |
| Aug 16, 6:25 PM EDT | TSTM WND GST 50 | 4 W Smithville, IN | |
| Aug 16, 6:25 PM EDT | HAIL 0.25 | 4 W Smithville, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 4:27 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 817 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
789
WUUS53 KIND 162209
SVRIND
INC021-027-055-093-101-105-119-162300-
/O.NEW.KIND.SV.W.0228.120816T2209Z-120816T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
609 PM EDT THU AUG 16 2012
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CLAY COUNTY IN WEST CENTRAL INDIANA...
NORTHEASTERN DAVIESS COUNTY IN SOUTHWEST INDIANA...
GREENE COUNTY IN SOUTHWEST INDIANA...
NORTHWESTERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
NORTHERN MARTIN COUNTY IN SOUTHWEST INDIANA...
SOUTHWESTERN MONROE COUNTY IN SOUTH CENTRAL INDIANA...
OWEN COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 700 PM EDT
* AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM TERRE HAUTE TO 9 MILES
NORTH OF LINTON TO 8 MILES SOUTHWEST OF LINTON TO RUSSELLVILLE...
AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
LINTON...
BLOOMFIELD...
SPENCER...
CORY...
CLAY CITY...
LYONS...
SWITZ CITY...
SALINE CITY...
COAL CITY...
WORTHINGTON...
CENTER POINT...
NEWBERRY...
ELNORA...
BOWLING GREEN...
PATRICKSBURG...
FREEDOM...
CRANE...
ODON...
SOLSBERRY...
OWENSBURG...
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 17 AND 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL ACROSS CENTRAL AND EASTERN ILLINOIS. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3887 8714 3887 8712 3889 8713 3890 8711
3891 8724 3903 8724 3923 8720 3941 8724
3949 8724 3949 8723 3942 8673 3907 8652
3888 8661 3876 8683
TIME...MOT...LOC 2208Z 283DEG 41KT 3943 8729 3915 8714
3897 8721 3884 8751
WIND...HAIL 70MPH 1.00IN
$$
RYAN2 follow-up statements
762
WWUS53 KIND 162229
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
629 PM EDT THU AUG 16 2012
INC021-027-055-093-101-105-119-162300-
/O.CON.KIND.SV.W.0228.000000T0000Z-120816T2300Z/
CLAY-DAVIESS-GREENE-LAWRENCE-MARTIN-MONROE-OWEN-
629 PM EDT THU AUG 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CLAY...NORTHEASTERN DAVIESS...GREENE...NORTHWESTERN LAWRENCE...
NORTHERN MARTIN...SOUTHWESTERN MONROE AND SOUTHERN OWEN COUNTIES
UNTIL 700 PM EDT...
AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF BRAZIL TO 6
MILES NORTHEAST OF BLOOMFIELD TO 7 MILES SOUTH OF BLOOMFIELD TO 10
MILES NORTHWEST OF WASHINGTON...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
SPENCER...FREEDOM...CRANE...ODON...SOLSBERRY...OWENSBURG...BURNS
CITY...SPRINGVILLE AND SILVERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3887 8714 3887 8712 3889 8713 3889 8712
3890 8711 3891 8724 3903 8724 3923 8720
3936 8722 3927 8665 3907 8652 3888 8661
3876 8683
TIME...MOT...LOC 2229Z 283DEG 41KT 3937 8699 3909 8684
3891 8691 3879 8721
WIND...HAIL 60MPH 1.00IN
$$
RYAN742
WWUS53 KIND 162248
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
648 PM EDT THU AUG 16 2012
INC021-162258-
/O.CAN.KIND.SV.W.0228.000000T0000Z-120816T2300Z/
CLAY-
648 PM EDT THU AUG 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CLAY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 3887 8714 3887 8712 3889 8713 3889 8712
3890 8711 3891 8711 3902 8704 3919 8700
3919 8661 3907 8652 3888 8661 3876 8683
TIME...MOT...LOC 2248Z 283DEG 41KT 3932 8672 3904 8657
3886 8664 3874 8694
$$
INC027-055-093-101-105-119-162300-
/O.CON.KIND.SV.W.0228.000000T0000Z-120816T2300Z/
DAVIESS-GREENE-LAWRENCE-MARTIN-MONROE-OWEN-
648 PM EDT THU AUG 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DAVIESS...EASTERN GREENE...NORTHWESTERN LAWRENCE...NORTHERN MARTIN...
SOUTHWESTERN MONROE AND SOUTH CENTRAL OWEN COUNTIES UNTIL 700 PM
EDT...
AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SPENCER TO 10 MILES SOUTHWEST OF
BLOOMINGTON TO 10 MILES WEST OF BEDFORD TO 12 MILES NORTHWEST OF
SHOALS...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN LAWRENCE AND WESTERN MONROE
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THESE STORMS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3887 8714 3887 8712 3889 8713 3889 8712
3890 8711 3891 8711 3902 8704 3919 8700
3919 8661 3907 8652 3888 8661 3876 8683
TIME...MOT...LOC 2248Z 283DEG 41KT 3932 8672 3904 8657
3886 8664 3874 8694
WIND...HAIL 60MPH 1.00IN
$$
RYANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 4:50 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 16, 4:50 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 450 PM EDT THU AUG 16 2012 .UPDATE... THE SYNOPSIS AND NEAR TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 450 PM EDT THU AUG 16 2012 A COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA TONIGHT RESULTING IN NUMEROUS THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. THEN...HIGH PRESSURE WILL BUILD IN...IN THE WAKE OF THE FRONT WHICH WILL RESULT IN COOL AND DRY WEATHER THROUGH EARLY NEXT WEEK. FINALLY...TEMPERATURES ARE EXPECTED TO MODERATE AND BECOME NEAR NORMAL BY THE MIDDLE OF NEXT WEEK. && .NEAR TERM /TONIGHT/... ISSUED AT 450 PM EDT THU AUG 16 2012 HAD TO UPDATE THE ZONES...HAZARDOUS WEATHER OUTLOOK AND WEATHER STORY DUE TO SEVERE WATCH 583...THAT IS IN EFFECT UNTIL MIDNIGHT EDT MAINLY ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. PREVIOUS DISCUSSION FOLLOWS... THE MAIN FOCUS ON THE NEAR TERM WILL BE ON THUNDERSTORM COVERAGE INCLUDING SEVERE POTENTIAL ALONG WITH COLD FRONTAL TIMING. EARLY THIS AFTERNOON...SURFACE ANALYSIS WAS SHOWING A COLD FRONT ACROSS NORTHERN ILLINOIS SOUTHWEST TO NORTHWEST ARKANSAS. THE FRONT WAS MAKING DECENT PROGRESS SOUTHEAST WITH FAST NORTHWEST FLOW AROUND THE BASE OF AN UPPER LOW ACROSS ONTARIO. AHEAD OF THE FRONT...RADAR WAS SHOWING A LINE OF STRONG THUNDERSTORMS FROM NORTHEAST INDIANA AND SOUTHWEST ACROSS OUR CENTRAL COUNTIES. MEANWHILE...THERE WAS A LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS BEHIND THE MAIN SQUALL LINE...AND ADDITIONAL ACTIVITY FIRING UP ACROSS NORTHERN ILLINOIS NEAR THE FRONT. THE 12Z NAM HAS NOW CAUGHT ON WITH THE CONSISTANT GFS AND ECMWF REGARDING THE QUICKER FRONTAL SPEED. MODEL BLEND HAS THE COLD FRONT TO OUR FAR NORTHWEST COUNTIES BY 00Z THIS EVENING AND SOUTH OF THE AREA AROUND 09Z. ALONG AND AHEAD OF THE FRONT...RAPID REFRESH REFLECTIVITY FORECAST...RADAR TRENDS...MODEL INSTABILITY PROGS AND OVERALL SYSTEM DYNAMICS...SUGGEST LIKELY TO CATEGORICAL POPS TONIGHT TAPPERING OFF TO CHANCE AFTER 06Z NORTHWEST. INSTABILITY PROGS ARE SHOWING 2000 J/KG OR MORE POOLED IN THE VICINITY OF THE COLD FRONT 00Z THIS EVENING...WHILE MODEL TIME SECTIONS ARE SHOWING DEEP MOISTUE IN THE COLUMN. MODELS ALSO SHOW STRONG ELONGATED UPPER VERTICAL MOTION FIELDS AND...ALONG WITH RADAR TRENDS AND RAPID REFRESH...SUGGEST SEVERAL LINES OF STORMS LIKELY IN THE VICINITY AND AHEAD OF THE FRONT. CENTRAL INDIANA WILL ALSO BE WITHIN DECENT 25 KNOT OR MORE LOW LEVEL FLOW AND BE IN THE RIGHT REAR QUADRANT OF A 90 PLUS UPPER LEVEL JET ACROSS THE GREAT LAKES. THUS...SPC DAY 1 SLIGHT RISK FOR DAMAGING WINDS AND LARGE HAIL CERTAINLY IS WARRANTED. MOS TEMPERATURES ARE IN SURPRISINGLY DECENT AGREEMENT CONSIDERING A FRONT THIS STRONG....SO WILL GO WITH A BLEND. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... ISSUED AT 141 PM EDT THU AUG 16 2012 THE MAIN CHALLENGE TO THE SHORT TERM WILL BE WHETHER OR NOT TO HOLD ON MORNING POPS FRIDAY AS WELL AS CLOUD COVER AND TEMPERATURES. THEN...THE FOCUS WILL SHIFT TO TEMPERATURES AS COOL CANADIAN HIGH PRESSURE BUILDS IN BEHIND THE DEPARTING COLD FRONT. THE 12Z NAM IS NOW FASTER AND VERY NEAR THE GFS AND ECWMF REGARDING THE FRONTAL POSITION AT 12Z FRIDAY. SO...A MODEL BLEND LOOKS GOOD. MODELS HAVE THE FRONT ACROSS NORTH CENTRAL KENTUCKY BY 12Z FRIDAY WITH DEEPER MOISTURE AND LIFT SOUTH OF SOUTH CENTRAL INDIANA. THUS...SEE NO REASON TO KEEP EVEN A SMALL CHANCE OF MORNING SHOWERS ACROSS OUR FAR SOUTH. HOWEVER...WITH MODEL TIME SECTIONS AGREEING ON LINGERING POST-FRONTAL LOW LEVEL MOISTURE AND CYLCONIC FLOW ALOFT ON THE SOUTH SIDE OF THE ONTARIO UPPER LOW...SHOULD SEE A DECENT AMOUNT OF DIURNAL AFTERNOON CU. WITH TIME SECTIONS SHOWING THE REST OF THE COLUMN DRY...SHOULD SEE SOME SUNSHINE...HOWEVER. PREFER THE COOLER GFS AND ECMWF 850 TEMPERATURES WITH THE STRENGTH OF THIS SYSTEM. THIS WOULD FAVOR THE COOLER GFS MOS TEMPERATURES WHICH HAVE BEEN PREFERED ALL ALONG. FOR THE REST OF THE WEEKEND...MODELS IN GOOD AGREEMENT ON BROAD AREA OF AFOREMENTIONED HIGH PRESSURE ACROSS THE MIDWEST AND LOWER GREAT LAKES THROUGH SUNDAY. IN ADDITION...MODEL TIME SECTIONS WERE SHOWING LOW LEVEL DRYING AND WERE HINTING AT MOSLT ONLY CIRRUS THROUGH THE WEEKEND IN THE PERSISTANT UPPER CYCLONIC FLOW. MODEL 850 MILLIBAR TEMPERATURES CHANGE LITTLE THIS WEEKEND AND ARE PRETTY CLOSE...SO A MOS BLEND LOOKS JUST FINE WITH AFTERNOON HIGHS MOSTLY IN THE 70S EXCEPT FOR PERHAPS FAR SOUTH WHERE HIGHS COULD REACH 80. OVERNIGHT LOWS WILL ONLY BE IN THE 50S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ISSUED AT 141 PM EDT THU AUG 16 2012 GUIDANCE IS IN GENERAL AGREEMENT ON A RELATIVELY DRY AND COOL LONG TERM PERIOD...WITH UPPER LEVEL CYCLONIC FLOW ACROSS THE GREAT LAKES AND BROAD HIGH PRESSURE IN CONTROL AT THE SURFACE. ALLBLEND TRENDS BACK TOWARDS CLIMATOLOGY WITH TIME...WHICH IS REASONABLE AS FLOW BECOMES MUCH LESS AMPLIFIED AS THE PERIOD WEARS ON. LITTLE OPPORTUNITY TO IMPROVE ON INITITIALIZATION TEMPS AS THEY ARE REASONABLE IN LIGHT OF 850 TEMPS BEGINNING THE PERIOD 10-12C AND RISING TO 16C BY LATE IN THE WEEK. GRADUAL WARMING TREND IS DEPICTED WELL. && .AVIATION /DISCUSSION FOR THE 162100Z KIND TAF UPDATE/... ISSUED AT 414 PM EDT THU AUG 16 2012 LARGE CLUSTERS OF CONVECTION CURRENTLY LOCATED OVER WESTERN INDIANA AND ILLINOIS. APPEARS CONVECTIVE THREAT WILL REMAIN HIGH IN THE VICINITY OF KIND POSSIBLY UNTIL AROUND 170400Z...WHEN MAIN FORCING SHOULD PUSH OUT OF THE AREA. IFR VISIBILITY RESTRICTIONS LIKELY AT TIMES IN THE HEAVIER CELLS. SURFACE WINDS WILL PROBABLY BE VARIABLE IN DIRECTION INTO THE EVENING HOURS WITH THE CONVECTION AROUND...BUT A GENERAL SOUTH OR SOUTHEAST DIRECTION APPEARS REASONABLE BASED ON STREAMLINES. PREVIOUS DISCUSSION FOLLOWS. MAINLY VFR THROUGH THE PERIOD OUTSIDE OF ANY THUNDERSTORMS. INITIAL COMPLEX OF STORMS NOW PASSING THROUGH NORTHERN HALF OF THE AREA...LIKELY ONLY BRUSHING HUF AND ONLY APPROACHING VICINITY BMG...WITH A LULL BEFORE ADDITIONAL DEVELOPMENT IMPACTS THE AREA AS THE FRONT APPROACHES LATER IN THE AFTERNOON/EVENING. HAVE ATTEMPTED TO TIME BEST OPPORTUNITY FOR ADDITIONAL STORMS WITH TEMPO GROUPS LATER THIS EVENING PRIOR TO FRONTAL PASSAGE. MAV/LAMP WANTS TO DEVELOP POST FRONTAL STRATUS LATE TONIGHT INTO EARLY TOMORROW...BUT THIS MAY BE AN ARTIFACT OF ITS LONG STANDING STRUGGLES WITH LOW LEVEL MOISTURE FIELDS. WILL HINT AT THIS FOR NOW WITH A SCT015 DECK OVERNIGHT...AND LEAVE TO LATER PACKAGES TO EVALUATE. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM....NIELD AVIATION...NIELD
Hazardous weather outlook, Aug 16, 5:59 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 559 PM EDT THU AUG 16 2012 INZ021-028>031-035>049-171000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- 559 PM EDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: NUMEROUS THUNDERSTORMS...SOME OF WHICH COULD BECOME SEVERE...WILL MOVE ACROSS CENTRAL INDIANA. HAZARDS: DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING...BRIEF HEAVY DOWNPOURS. TIMING: THIS AFTERNOON AND TONIGHT. DISCUSSION: NUMEROUS THUNDERSTORMS WILL CONTINUE AHEAD OF A COLD FRONT THAT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: HIGH PRESSURE WILL BUILD IN BEHIND A COLD FRONT RESULTING IN DRY WEATHER. DISCUSSION: A COLD FRONT WILL MOVE SOUTH OF CENTRAL INDIANA FRIDAY WITH HIGH PRESSURE BUILDING IN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051>057-060>065-067>072-171000- VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE- BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- 559 PM EDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: NUMEROUS THUNDERSTORMS...SOME OF WHICH COULD BECOME SEVERE...WILL MOVE ACROSS CENTRAL INDIANA. HAZARDS: DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING...BRIEF HEAVY DOWNPOURS. TIMING: LATE THIS AFTERNOON AND TONIGHT. DISCUSSION: NUMEROUS THUNDERSTORMS WILL CONTINUE AHEAD OF A COLD FRONT THAT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA TONIGHT. THERE IS A SEVERE THUNDERSTORM WATCH OUT UNTIL MIDNIGHT EDT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: HIGH PRESSURE WILL BUILD IN BEHIND A COLD FRONT RESULTING IN DRY WEATHER. DISCUSSION: A COLD FRONT WILL MOVE SOUTH OF CENTRAL INDIANA FRIDAY WITH HIGH PRESSURE BUILDING IN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN EFFECT THROUGH MIDNIGHT EDT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Local storm report, Aug 16, 5:26 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
526 PM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL TERRE HAUTE 39.47N 87.38W
08/16/2012 E0.75 INCH VIGO IN TRAINED SPOTTER
&&
EVENT NUMBER IND1200627
BHHLocal storm report, Aug 16, 5:37 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
537 PM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL SPENCER 39.29N 86.77W
08/16/2012 E0.50 INCH OWEN IN TRAINED SPOTTER
&&
EVENT NUMBER IND1200628
BHHLocal storm report, Aug 16, 5:40 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
540 PM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 4 W SPENCER 39.29N 86.84W
08/16/2012 E1.00 INCH OWEN IN TRAINED SPOTTER
WATER COVERING ROAD TO UNKNOWN DEPTH...ABLE TO DRIVE
THROUGH FINE
&&
EVENT NUMBER IND1200629
BHHLocal storm report, Aug 16, 5:55 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
555 PM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST TERRE HAUTE 39.47N 87.38W
08/16/2012 M51 MPH VIGO IN ASOS
&&
EVENT NUMBER IND1200630
BHHLocal storm report, Aug 16, 6:05 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
605 PM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 4 S BRAZIL 39.47N 87.12W
08/16/2012 E0.50 INCH CLAY IN STATE OFFICIAL
STATE POLICE REPORTS HAIL AT MILE MARKER 23 ON I-70
&&
EVENT NUMBER IND1200631
DRTLocal storm report, Aug 16, 6:07 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
607 PM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST CARLISLE 38.96N 87.40W
08/16/2012 E60 MPH SULLIVAN IN TRAINED SPOTTER
&&
EVENT NUMBER IND1200632
DRTThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 11:00 AM EDT | Special Weather Statement | IND | Carroll, Clinton, Tippecanoe, Warren | 45 min |
| Aug 16, 11:49 AM EDT | Special Weather Statement | IND | Boone, Carroll, Clinton, Fountain, Hamilton, Howard and 4 more | 56 min |
| Aug 16, 3:43 PM EDT | Special Weather Statement | IND | Fountain, Parke, Vermillion | 62 min |
| Aug 16, 4:05 PM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 27 min |
| Aug 16, 4:44 PM EDT | Severe Thunderstorm Warning | IND | Vermillion, Vigo | 46 min |
| Aug 16, 4:47 PM EDT | Areal Flood Advisory | IND | Fountain, Montgomery, Parke, Putnam, Vermillion, Warren | 3 hr |
| Aug 16, 5:29 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan, Vigo | 46 min |
| Aug 16, 5:34 PM EDT | Areal Flood Warning | IND | Parke, Vermillion, Vigo | 3 hr |
| Aug 16, 5:42 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Sullivan | 48 min |
| Aug 16, 6:15 PM EDT | Areal Flood Warning | IND | Clay, Greene, Owen, Sullivan | 3 hr |
| Aug 16, 6:27 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Lawrence, Martin | 48 min |
| Aug 16, 6:58 PM EDT | Severe Thunderstorm Warning | IND | Brown, Jackson, Lawrence, Martin, Monroe | 47 min |
| Aug 16, 7:13 PM EDT | Areal Flood Advisory | IND | Brown, Jackson, Lawrence, Monroe | 4 hr |
| Aug 16, 7:47 PM EDT | Special Weather Statement | IND | Jackson | 43 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.